Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 61, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 30, 2018, 3:36 PM EDT. It took effect at Oct 31, 2018, 1:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2018, 3:36 PM EDT (19:36 UTC)
- In effect from
- Oct 31, 2018, 1:00 AM EDT
- Expired
- Oct 31, 2018, 3:10 PM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
261 WHUS71 KCLE 301936 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 336 PM EDT Tue Oct 30 2018 LEZ146>149-310345- /O.NEW.KCLE.SC.Y.0061.181031T0900Z-181031T2100Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 336 PM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 5 AM to 5 PM EDT Wednesday. * WINDS...Southwest 15 to 25 knots with gusts up to 30 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ Riley
5 follow-up statements
854 WHUS71 KCLE 310243 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1043 PM EDT Tue Oct 30 2018 LEZ146>149-311045- /O.CON.KCLE.SC.Y.0061.181031T0900Z-181031T2100Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1043 PM EDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY... * WINDS...southwest 15 to 20 knots with gusts to 30 knots becoming west 10 to 20 knots by the afternoon. * WAVES...3 to 5 feet subsiding to 2 to 4 feet by evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
756 WHUS71 KCLE 310445 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1245 AM EDT Wed Oct 31 2018 LEZ142>145-311445- /O.EXB.KCLE.SC.Y.0061.181031T0500Z-181031T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 1245 AM EDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 5 PM EDT this afternoon. * WINDS...southwest 15 to 20 knots with gusts to 30 knots becoming west 10 to 20 knots by the afternoon. * WAVES...3 to 5 feet subsiding to 2 to 4 feet by evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ146>149-311445- /O.EXT.KCLE.SC.Y.0061.181031T0500Z-181031T2100Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1245 AM EDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...southwest 15 to 20 knots with gusts to 30 knots becoming west 10 to 20 knots by the afternoon. * WAVES...3 to 5 feet subsiding to 2 to 4 feet by evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
333 WHUS71 KCLE 311057 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 657 AM EDT Wed Oct 31 2018 LEZ142>149-312000- /O.CON.KCLE.SC.Y.0061.000000T0000Z-181031T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 657 AM EDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...southwest 15 to 25 knots with gusts to 30 knots becoming west 10 to 20 knots by the afternoon. * WAVES...3 to 5 feet subsiding to 2 to 4 feet by evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
551 WHUS71 KCLE 311315 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 915 AM EDT Wed Oct 31 2018 LEZ142>149-312100- /O.CON.KCLE.SC.Y.0061.000000T0000Z-181031T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 915 AM EDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...Southwest 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
206 WHUS71 KCLE 311910 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 310 PM EDT Wed Oct 31 2018 LEZ142>149-312015- /O.CAN.KCLE.SC.Y.0061.000000T0000Z-181031T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 310 PM EDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Sustained winds on the near shore have diminished to around 15 knots, while the waves have subsided to 2 to 4 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 2:03 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 30, 2:03 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 203 PM EDT Tue Oct 30 2018 .SYNOPSIS... High pressure over the area early today will drift east and allow a warm front to move into northern Ohio. The warm front will move northeast of the region this evening and tonight. Wednesday, a cold front will push through from the northwest. The front will stall just to our southeast Wednesday night. Low pressure will develop and move north across eastern Ohio and Pennsylvania Thursday night and Friday. && .NEAR TERM /THROUGH WEDNESDAY/... Generally, few changes to the forecast early this afternoon. Temperatures are on track for the most part and filtered sunshine is present across the area so the sky cover is adequate for now. Original...High pressure ridging north across Ohio early today will move east and allow a warm front to move northeast into the area. The warm front will continue northeast tonight. Expecting the warm front to move through mostly on the dry side with rain moving in from the northwest tonight and Wednesday with the cold front. Will have no mention of pops today. This evening will have chance pops far north/northwest. After midnight however will have likely and eventually categorical pops reaching into northwest Ohio with chance pops reaching most elsewhere. Wednesday will have categorical pops fill in across the area for light to moderate rain. Highs today around 60 west and southwest, and mid 50s northeast OH nwrn PA. Could see a slightly non-diurnal temp trend tonight esp west as south to southwest flow increases. Wednesday expect highs near 60 most places with temps likely falling during the afternoon from the northwest behind the cold front. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... By Wednesday evening, the cold front will have pushed south to southern Ohio. Subsidence will spread south into the area behind the front and a break in precipitation is possible across the northern couple tiers of counties as the steadier rain becomes focused south of a line from Marion to Akron. This break will be short lived with rain already spreading back north later Wednesday night. This occurs in advance of the upper trough which will curl northeast towards the region on Thursday. Surface low pressure originating over the lower Mississippi Valley will track northeast, lifting the frontal boundary back north Thursday into Thursday night. Considerable spread remains among the models with respect to track of the surface low. The 00Z Canadian/ECMWF bring the surface low as far north as Akron-Cleveland by 12Z Fri while the GFS/NAM are faster and farther east. The GFS has made considerable adjustments over the last 36 hours, trending both slower and westward towards the Canadian/ECMWF. These models also seem to be handling the jet energy diving into the back side of the trough better on Thursday night which would favor a more westward position. With that said, precipitation will return with overrunning north of the low Wednesday night through Thursday night. A dry slot may lift up across NE Ohio later Thursday night with precipitation associated with the deformation axis shifting to northwest Ohio. Total precipitation with the mid-week system will range from 1.5 to 2.5 inches which will cause rises on rivers, with some approaching flood stage. Rain will become more showery on Friday as the cold front is pulled east. Temperatures on Friday will occur early then fall. Temperatures Thursday night/early Friday may end up being warmer in the east depending on the exact track of the low. && .LONG TERM /SATURDAY THROUGH MONDAY/... Low pressure departs into Quebec on Saturday with ridging building into the Ohio Valley. Showers may linger along the northeast lakeshore for a while but should taper off with clouds scattering out from west to east. A series of upper troughs will take shape over the Plains over the weekend, eventually approaching the area on Monday. Low pops return to western portions of the area by Monday but confidence is low with respect to timing at this point. Temperatures will gradually trend warmer over the weekend, reaching near normal values for early November by Monday. && .AVIATION /18Z Tuesday THROUGH Sunday/... VFR conditions across the area will continue through the rest of this afternoon and much of the overnight. Clouds around 8 to 10 kft have spread over the area as a warm front approaches and moves through the area. Tonight, a cold front will approach the area from the northwest. Winds will increase from the southwest ahead of the front tonight and tomorrow and widespread moderate rain will be expected ahead of the front. With the rain, expect non-VFR conditions to settle in across the area with ceilings and visibilities slowly deteriorating from VFR to MVFR to likely IFR. For now, have timing tied to when greatest chance for rain will be but could be fine tuned down the road. OUTLOOK...Non-VFR Wednesday afternoon through Friday in low clouds, rain and fog. && .MARINE... Northwest winds on Lake Erie have decreased into the 10-15 knot range and the Small Craft Advisory will be allowed to expire at 4 AM. Waves starting off near 3 feet this morning will continue to fall to 2 feet or less across the whole lake by midday. The break in active weather will be brief as southwest flow ramps up tonight in advance of a cold front that will move across the lake Wednesday morning. Southwest winds will increase to 15 to 25 knots late tonight through Wednesday morning before shifting to the west at 10- 20 knots. A short Small Craft Advisory will likely be needed ahead of the front. The front will shift south of the area on Wednesday then lift back north Thursday into Friday as a wave of low pressure tracks along the front. Increased northeast winds on the lake Thursday night to 20-30 knots. Small Craft Advisories will be needed again and winds could briefly approach Gale Force, depending on the exact track and strength of the system. Water levels along the south shore and western basin are expected to increase with the strong northeast winds. Winds will shift to the west as the low continues north into Canada Friday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK/Sefcovic SHORT TERM...KEC LONG TERM...KEC AVIATION...Sefcovic MARINE...KEC
Hazardous weather outlook, Oct 30, 3:25 PM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 325 PM EDT Tue Oct 30 2018 OHZ003-006>009-017-018-027-311930- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Wyandot- 325 PM EDT Tue Oct 30 2018 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-019>023-028>033-036>038-047-089-PAZ001>003-311930- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-Summit- Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 325 PM EDT Tue Oct 30 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A cold front will move through the area Wednesday bringing widespread moderate rain to the region. Many areas will receive 1.5 to 3 inches of rain which could push some rivers to near flood stage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-311930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 325 PM EDT Tue Oct 30 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.